Alert archive / Montana / River Flood Warnings in 2017
River Flood Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Mar 20, 2017, 4:45 AM MDT for Hill County, Montana. It was in force for 61 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2017, 4:45 AM MDT (10:45 UTC)
- Expired
- Mar 22, 2017, 5:28 PM MDT
- In force
- 61 hr
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hill County, MT
The radar
The Great Falls radar (KTFX), 205 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lodge Creek below McRae Creek at International Boundary (LGEM8).
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 9.5 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06145500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
851 WGUS45 KTFX 201045 FLWTFX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 445 AM MDT MON MAR 20 2017 ...The National Weather Service in great falls has issued a Flood Warning for the following rivers in North Central Montana... Lodge Creek near Havre Battle Creek near Chinook .Minor flooding continues to effect the northern portions of Blaine and Hill Counties. Snowmelt from the Cypress Hills in southern Canada is the main cause of the flooding. Cooler temperatures today should slow the snowmelt...and river levels should decrease. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC041-210145- /O.NEW.KTFX.FL.W.0003.170320T1045Z-170322T0000Z/ /LGEM8.1.SM.000000T0000Z.170320T1020Z.170321T1800Z.UU/ 445 AM MDT MON MAR 20 2017 The National Weather Service in Great Falls has issued a * Flood Warning for The Lodge Creek north of Havre. * until Tuesday evening...Or until the warning is cancelled. * At 4:25 AM Monday the stage was estimated near 8.0 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by tomorrow afternoon. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$ MTC005-210145- /O.NEW.KTFX.FL.W.0004.170320T1045Z-170321T0723Z/ /BCMM8.1.SM.170320T0621Z.170320T1200Z.170321T0123Z.NO/ 445 AM MDT MON MAR 20 2017 The National Weather Service in Great Falls has issued a * Flood Warning for The Battle Creek north of Chinook. * until late tonight...Or until the warning is cancelled. * At 3:30 AM Monday the stage was 10.4 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. && LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 $$
10 follow-up statements
701 WGUS85 KTFX 201702 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1102 AM MDT MON MAR 20 2017 ...Observed flooding is minor and will remain minor through at least Tuesday...with some flooding concerns remaining into Wednesday morning... Lodge Creek near Havre .Minor flooding continues to effect the northern portions of Blaine and Hill Counties. Snowmelt from the Cypress Hills in southern Canada is the main cause of the flooding. Lodge Creek will remain at minor flood stage today through Tuesday. Lodge Creek may then lower below flood stage Tuesday night...however...fluctuating levels near flood stage are possible into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC041-210802- /O.EXT.KTFX.FL.W.0003.000000T0000Z-170322T1800Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170321T2200Z.UU/ 1102 AM MDT MON MAR 20 2017 ...Flood Warning extended until Wednesday afternoon...The Flood Warning continues for the Lodge Creek near Havre. * until Wednesday afternoon...Or until the warning is cancelled. * At 10:25 AM Monday the stage was estimated above minor flood stage. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by tomorrow afternoon. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$
333 WGUS85 KTFX 210550 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1150 PM MDT MON MAR 20 2017 ...The flood warning has bee extended for the following rivers in North Central MT... Lodge Creek near Havre Battle Creek near Chinook .Flooding continues to affect locations along Lodge and Battle Creek. The flood warnings will continue until the threat for flooding has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC041-212050- /O.EXT.KTFX.FL.W.0003.000000T0000Z-170322T1000Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170322T0400Z.UU/ 1150 PM MDT MON MAR 20 2017 The Flood Warning continues for the Lodge Creek near Havre. * until late Tuesday night...Or until the warning is cancelled. * At 11:25 PM Monday the stage was 10.0 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by tomorrow late evening. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$ MTC005-212050- /O.EXT.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/ /BCMM8.1.SM.170320T0621Z.170321T0600Z.170321T2100Z.NO/ 1150 PM MDT MON MAR 20 2017 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for the Battle Creek near Chinook. * until Tuesday evening...Or until the warning is cancelled. * At 11:30 PM Monday the stage was 10.8 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall below flood stage tomorrow afternoon. && LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 $$
652 WGUS85 KTFX 210558 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1158 PM MDT MON MAR 20 2017 ...The Flood Warning continues for the following rivers in North Central Montana.. Milk River near Harlem affecting Blaine County Battle Creek near Chinook affecting Blaine County Lodge Creek near Havre affecting Hill County .Snowmelt for southern Canada has resulted in minor flooding across portions of Northern Hill and much of Blaine Counties. Rural flooding is occurring north of Chinook, on both Lodge and Battle Creeks. There is the potential for minor flooding along the Highway 2 corridor from Chinook to Harlem as well. The flood warnings will remain in effect until the threat from flooding has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. Stay tuned to NOAA Weather Radio or your local television or radio station for the latest information. && MTC041-212058- /O.CON.KTFX.FL.W.0003.000000T0000Z-170322T1000Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170322T0400Z.UU/ 1158 PM MDT MON MAR 20 2017 The Flood Warning continues for the Lodge Creek near Havre. * until late Tuesday night...Or until the warning is cancelled. * At 11:25 PM Monday the stage was 10.0 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by tomorrow late evening. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$ MTC005-212058- /O.CON.KTFX.FL.W.0005.000000T0000Z-170323T1034Z/ /HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/ 1158 PM MDT MON MAR 20 2017 The Flood Warning continues for the Milk River near Harlem. * until late Wednesday night...Or until the warning is cancelled. * At 11:30 PM Monday the stage was 20.8 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. && LAT...LON 4850 10878 4855 10875 4854 10869 4849 10873 $$ MTC005-212058- /O.CON.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/ /BCMM8.1.SM.170320T0621Z.170321T0600Z.170321T2100Z.NO/ 1158 PM MDT MON MAR 20 2017 The Flood Warning continues for the Battle Creek near Chinook. * until Tuesday evening...Or until the warning is cancelled. * At 11:30 PM Monday the stage was 10.8 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall below flood stage tomorrow afternoon. && LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 $$
425 WGUS85 KTFX 210956 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 356 AM MDT TUE MAR 21 2017 ...The Flood Warning continues for the following rivers in North Central Montana.. Milk River near Harlem affecting Blaine County Battle Creek near Chinook affecting Blaine County Lodge Creek near Havre affecting Hill County .Snowmelt for southern Canada has resulted in minor flooding across portions of Northern Hill and much of Blaine counties. Rural flooding is occurring north of Chinook, on both Lodge and Battle Creeks. There is the potential for minor flooding along the entire Highway 2 corridor from Chinook to Harlem as well. The flood warnings will remain in effect until the threat from flooding has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps && MTC005-220056- /O.CON.KTFX.FL.W.0005.000000T0000Z-170323T1034Z/ /HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T2034Z.NO/ 356 AM MDT TUE MAR 21 2017 The Flood Warning continues for the Milk River near Harlem. * until late Wednesday night...Or until the warning is cancelled. * At 3:30 AM Tuesday the stage was 20.6 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...the river continues to slowly fall, but it could take another day or so before all the high water moves through. && LAT...LON 4850 10878 4855 10875 4854 10869 4849 10873 $$ MTC005-220056- /O.CON.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/ /BCMM8.1.SM.170320T0621Z.170321T1200Z.170321T2100Z.NO/ 356 AM MDT TUE MAR 21 2017 The Flood Warning continues for the Battle Creek north of Chinook. * until this evening...Or until the warning is cancelled. * At 3:30 AM Tuesday the stage was 10.4 feet. * Flood stage is 10.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will fall below flood stage late this afternoon. && LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 $$ MTC041-220056- /O.CON.KTFX.FL.W.0003.000000T0000Z-170322T1000Z/ /LGEM8.1.SM.000000T0000Z.170320T1310Z.170322T0400Z.UU/ 356 AM MDT TUE MAR 21 2017 The Flood Warning continues for the Lodge Creek north of Havre. * until late tonight...Or until the warning is cancelled. * At 3:25 AM Tuesday the stage was 9.6 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by tonight. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$
984 WGUS85 KTFX 212022 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 222 PM MDT TUE MAR 21 2017 ...The Flood Warning is cancelled for the following rivers in Montana... Battle Creek near Chinook affecting Blaine County ...The Flood Warning continues for the following rivers in Montana... Milk River near Harlem affecting Blaine County Lodge Creek near Havre affecting Hill County .Snowmelt for southern Canada has resulted in minor flooding across portions of Blaine County. Rural flooding is occurring between Chinook and Fort Belknap...along the Highway 2 corridor. The flood warnings will remain in effect until the threat from flooding has ended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. The latest stages and forecasts for rivers and streams can be found at our web page...water.weather.gov/ahps & && MTC005-221122- /O.EXT.KTFX.FL.W.0005.000000T0000Z-170322T2025Z/ /HRLM8.1.ER.170320T1727Z.170320T2200Z.170322T0625Z.NO/ 222 PM MDT TUE MAR 21 2017 The Flood Warning continues for the Milk River near Harlem. * until Wednesday afternoon...Or until the warning is cancelled. * At 1:30 PM Tuesday the stage was 20.4 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...the river continues to fluctuate near flood stage, and it could take another 12 hours or so before all the high water moves through. && LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844 $$ MTC041-221122- /O.EXT.KTFX.FL.W.0003.000000T0000Z-170322T1400Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170322T0800Z.UU/ 222 PM MDT TUE MAR 21 2017 ...Flood Warning extended until Wednesday morning...The Flood Warning continues for the Lodge Creek near Havre. * until Wednesday morning...Or until the warning is cancelled. * At 1:25 PM Tuesday the stage was 8.8 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage after midnight tonight. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$ MTC005-212052- /O.CAN.KTFX.FL.W.0004.000000T0000Z-170322T0300Z/ /BCMM8.1.SM.170320T0621Z.170321T0300Z.170321T1422Z.NO/ 222 PM MDT TUE MAR 21 2017 The Flood Warning is cancelled for The Battle Creek near Chinook. * At 1:30 PM Tuesday the stage was 9.4 feet. * Flood stage is 10.0 feet. * Fell below flood stage at 8:22 AM Tuesday. * Forecast...The river will continue to fall to 8.1 feet by tomorrow morning. && LAT...LON 4860 10921 4873 10930 4873 10924 4860 10912 $$
545 WGUS85 KTFX 220139 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 739 PM MDT TUE MAR 21 2017 ...The Flood Warning continues for the following rivers in Montana... Lodge Creek near Havre affecting Hill County .For the Lodge Creek, including Havre, Minor flooding is occurring and is expected to continue. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. Stay tuned to NOAA Weather Radio or your local television or radio stationfor the latest information. & && MTC041-221639- /O.EXT.KTFX.FL.W.0003.000000T0000Z-170323T1000Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170323T0400Z.UU/ 739 PM MDT TUE MAR 21 2017 ...Flood Warning extended until late Wednesday night...The Flood Warning continues for the Lodge Creek near Havre. * until late Wednesday night...Or until the warning is cancelled. * At 7:25 PM Tuesday the stage was 8.4 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 8.6 feet after midnight tonight. The river will fall below flood stage tomorrow late evening. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$
130 WGUS85 KTFX 220703 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 103 AM MDT WED MAR 22 2017 ...The Flood Warning continues for the following rivers in North Central Montana... Lodge Creek near Havre affecting Hill County Milk River near Harlem affecting Blaine County .Minor flooding continues to affect portions of Blaine and Hill counties...mainly along Lodge Creek and the Milk River between Chinook and east of Harlem. Thus the flood warning will remain in effect until the threat for flooding has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. && MTC041-222203- /O.CON.KTFX.FL.W.0003.000000T0000Z-170323T1000Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170323T0400Z.UU/ 103 AM MDT WED MAR 22 2017 The Flood Warning continues for the Lodge Creek north of Havre. * until late tonight...Or until the warning is cancelled. * At 12:30 AM Wednesday the stage was 8.1 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to fall below flood stage tonight. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$ MTC005-222025- /O.CON.KTFX.FL.W.0005.000000T0000Z-170322T2025Z/ /HRLM8.1.SM.170320T1727Z.170320T2200Z.170321T0307Z.NO/ 103 AM MDT WED MAR 22 2017 The Flood Warning continues for the Milk River near Harlem. * until this afternoon...Or until the warning is cancelled. * At 1:00 AM Wednesday the stage was 21.0 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is expected to fall below flood stage this afternoon. && LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844 $$
636 WGUS85 KTFX 221018 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 418 AM MDT WED MAR 22 2017 ...The Flood Warning continues for the following rivers in North Central Montana... Lodge Creek near Havre affecting Hill County Milk River near Harlem affecting Blaine County .Minor flooding continues to affect portions of Blaine and Hill counties...mainly along Lodge Creek north of Havre and the Milk River between Chinook and east of Harlem. Thus the flood warning will remain in effect until the threat for flooding has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. && MTC041-230118- /O.CON.KTFX.FL.W.0003.000000T0000Z-170323T1000Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170323T0400Z.UU/ 418 AM MDT WED MAR 22 2017 The Flood Warning continues for the Lodge Creek north of Havre. * until late tonight...Or until the warning is cancelled. * At 3:30 AM Wednesday the stage was 7.9 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is forecast to fall below flood stage tonight. && LAT...LON 4872 10934 4898 10946 4898 10994 4885 10982 $$ MTC005-222025- /O.CON.KTFX.FL.W.0005.000000T0000Z-170322T2025Z/ /HRLM8.1.SM.170320T1727Z.170320T2200Z.170321T0307Z.NO/ 418 AM MDT WED MAR 22 2017 The Flood Warning continues for the Milk River near Harlem. * until this afternoon...Or until the warning is cancelled. * At 3:30 AM Wednesday the stage was 20.6 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river is just below flood stage but minor flooding impacts are still possible today. && LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844 $$
172 WGUS85 KTFX 221948 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 148 PM MDT WED MAR 22 2017 ...The Flood Warning continues for the following rivers in North Central Montana... Milk River near Harlem affecting Blaine County Lodge Creek near Havre affecting Blaine and Hill Counties .Minor flooding continues to affect portions of Blaine and Hill counties...mainly along Lodge Creek north of Havre and the Milk River between Chinook and east of Harlem. Thus the flood warning will remain in effect until the threat for flooding has diminished. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn Around...Don't Drown. Motorists should not attempt to drive through water flowing over the road. & && MTC005-231048- /O.EXT.KTFX.FL.W.0005.000000T0000Z-170323T2014Z/ /HRLM8.1.SM.170320T1727Z.170320T2200Z.170323T0614Z.NO/ 148 PM MDT WED MAR 22 2017 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for the Milk River near Harlem. * until Thursday afternoon...Or until the warning is cancelled. * At 12:30 PM Wednesday the stage was 21.0 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river remains near minor flood stage and flood impacts remain possible through tonight. && LAT...LON 4855 10912 4863 10914 4850 10849 4838 10844 $$ IDC013-MTC041-231048- /O.EXT.KTFX.FL.W.0003.000000T0000Z-170325T0300Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170324T2100Z.UU/ 148 PM MDT WED MAR 22 2017 ...Flood Warning extended until Friday evening...The Flood Warning continues for the Lodge Creek near Havre. * until Friday evening...Or until the warning is cancelled. * At 1:25 PM Wednesday the stage was 7.8 feet. * Flood stage is 7.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will slowly fall below flood stage by Friday afternoon. && LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930 $$
325 WGUS85 KTFX 222328 FLSTFX FLOOD STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 528 PM MDT WED MAR 22 2017 ...The Flood Warning is cancelled for the following rivers in Montana... Lodge Creek near Havre affecting Blaine and Hill Counties For the Lodge Creek Minor flooding is occuring and is expected to continue. This warning is cancelled due to problems with the inclusion of a county in Idaho. It will be reissued for Blaine and Hill Counties in Montana. IDC013-MTC041-222358- /O.CAN.KTFX.FL.W.0003.000000T0000Z-170325T0300Z/ /LGEM8.2.SM.000000T0000Z.170320T1310Z.170324T2100Z.UU/ 528 PM MDT WED MAR 22 2017 The Flood Warning is cancelled for The Lodge Creek near Havre. * At 4:25 PM Wednesday the stage was 7.0 feet. * Flood stage is 7.0 feet. * Forecast...The river will continue rising to near 7.6 feet by this evening. The river will fall below flood stage Friday afternoon. && LAT...LON 4868 10930 4868 11000 4899 11000 4899 10930 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Mar 20, 4:12 AM MDT, 33 minutes earlier.
Area forecast discussion, Mar 20, 4:12 AM MDT, 33 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 412 AM MDT Mon Mar 20 2017 .DISCUSSION... Today through Wednesday...SFC analysis this morning shows a stationary front draped across far SW MT. To the north, a cold front was located over southern AB/SK, with high pressure building in behind it over British Columbia. This high will shift east today, pushing the Canadian cold front south into Montana. Meanwhile, the front stalled over SW MT will begin to lift north as a warm front as an upper level shortwave (now moving into NRN CA) moves across the southern half of Montana. The front across SW MT this morning will be the focus for scattered to numerous showers, especially this afternoon and evening. Temperatures this morning should be cold enough for snow or a rain/snow mix at lower elevations. As the front lifts north, warm air should allow any snow to change to rain at lower elevations by this afternoon. However, as the Canadian front sinks south, it may turn cold enough once again for a transition back to snow tonight, especially along/north of I-90. At lower elevations, snowfall amounts look to be light, if any at all. Accumulating snow will mainly be confined to the mountains where 2-4 inches will be possible through tonight. Moisture will attempt to work north tonight into central Montana, but drier air associated with the Canadian front should limit precip there. On Tuesday, the front across SW MT will lift NE through the remainder of central/SW MT. Areas of light precip will be possible areawide as the front moves through. Of note, warm air aloft with the front will likely override sub-freezing temps at the SFC which may allow a brief period of a wintry mix to develop, mainly along the Hiline and the colder valleys of SW MT. Given the light nature of the precip and the recent mild temperatures, though, significant impacts are not expected. By Wednesday, a breezy westerly downsloping wind should put an end to any lingering precip from west to east. Martin Wednesday night through Sunday...It will be an unsettled weather pattern during the extended period...with Friday looking to be the one nice day though. A warm front will have moved through the region by Wednesday night, with showers on the decrease through Thursday. By Friday, an upper level ridge will be over the region, resulting in mostly dry/mild conditions. However, the next upper level trof moves into the region by Saturday afternoon, resulting in a chance for precipitation over Southwest MT. The precip could spread northward into North Central MT Saturday night into Sunday. The GFS progs about 0.50 inches with this system, while the EC is half that. Showers decrease on Sunday, but with a cool northwesterly flow aloft developing by Monday, a few scattered showers will once again be possible. Overall, Friday afternoon temperatures look to be the warmest, with highs in the 60s, otherwise seasonable temperatures in the 50s are expected most other days during the extended. Brusda && .AVIATION... Updated 0410Z. The westerly flow aloft will continue mountain top obscuring showers over Southwest Montana through Monday evening, while energy in the flow aloft continues showers with occasional MVFR conditions at the terminals there (KBZN KEKS). The best chance for these lower flight conditions will be after 18Z. Otherwise, VFR conditions are expected along and north of a KHLN-KLWT line. Mid and high level clouds will increase over this area after 12Z, with scattered showers slowly spreading along and just north of this line (including the KGTF area) after 18Z. Winds will shift from light and northerly to breezy and more northeasterly after 12Z. Coulston && .HYDROLOGY... 400 AM Update. The flood advisory for northern Hill/Blaine counties will continue. However, with cooler temperatures and less of a snowpack over the plains, conditions should be improving in this region later today. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 44 28 52 36 / 10 20 10 30 CTB 41 23 45 30 / 0 10 10 30 HLN 44 28 54 36 / 50 60 20 30 BZN 47 27 52 35 / 60 50 20 30 WEY 44 30 48 32 / 60 50 30 50 DLN 51 32 57 36 / 60 60 30 30 HVR 44 24 44 30 / 0 10 10 30 LWT 40 25 42 31 / 10 30 20 30 && .TFX WATCHES/WARNINGS/ADVISORIES... Small stream flood advisory for northern Hill and Blaine counties until 230 PM Monday. && weather.gov/greatfalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 4:45 AM MDT | River Flood Warning | TFX | Blaine | 34 hr |
| Mar 20, 2:06 PM MDT | Areal Flood Advisory | TFX | Blaine | 12 hr |
Nearby
River Flood Warnings in Montana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.